Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 44, NWS Nashville, TN

May 11, 2007Coffee County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 11, 2007, 3:10 PM CDT for Coffee County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2007, 3:10 PM CDT (20:10 UTC)
Expired
May 11, 2007, 3:35 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Coffee County, TN

The radar

The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 112010
SVROHX
TNC031-112045-
/O.NEW.KOHX.SV.W.0044.070511T2010Z-070511T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
310 PM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHWESTERN COFFEE COUNTY IN TENNESSEE...

* UNTIL 345 PM CDT

* AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TULLAHOMA...OR ABOUT 9 MILES NORTHEAST OF LYNCHBURG...AND MOVING
  NORTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHWESTERN COFFEE COUNTY AT 320 PM CDT
  RURAL WESTERN COFFEE COUNTY AT 340 PM CDT

LAT...LON 3551 8624 3539 8626 3530 8623 3537 8614

$$

04
1 follow-up statement
000 
WWUS54 KOHX 112035
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 PM CDT FRI MAY 11 2007

TNC031-112045-
/O.CAN.KOHX.SV.W.0044.000000T0000Z-070511T2045Z/
COFFEE TN-
335 PM CDT FRI MAY 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COFFEE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING IS WEAKER AND NO LONGER 
CONSIDERED SEVERE. THEREFORE...THE WARNING HAS BEEN ALLOWED TO 
EXPIRE.


LAT...LON 3551 8623 3539 8626 3530 8623 3537 8614

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:00 AM CDT, 12 hours 10 minutes earlier.

Area forecast discussion, May 11, 3:00 AM CDT, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 AM CDT FRI MAY 11 2007

.DISCUSSION...
LATEST ANALYSIS SHOWING SOUPY AIRMASS ACROSS THE REGION...WITH
SEVERAL LEFT-OVER CONVECTIVE BOUNDARIES FLOATING AROUND. AIRMASS
STILL MARGINALLY UNSTABLE AND VERY WEAK LL/ML FORCING HELPING
TO KEEP ISOLATED SHWRS/TSTMS GOING ACROSS THE CWA.

SHWRS/TSTMS EXPECTED TO BECOME MORE NUMEROUS THIS MORNING AND
CONTINUE THROUGH THE AFTERNOON AS INGREDIENTS GET BETTER ORGANIZED.
FAIRLY GOOD AGREEMENT IN MODEL TRENDS. MOISTURE EXPECTED TO DEEPEN
LATER THIS MORNING AS UL TROUGH AXIS SETS UP OVER THE IMMEDIATE
VICINITY. INCREASING INSTABILITY...WITH POS ENERGY AROUND 1500...AND
LL FORCING FROM CONVECTIVE BOUNDARIES SHOULD HAVE THINGS IN FULL
SWING BY MID-LATE MORNING. WILL KEEP HIGH SCATTERED POPS RUNNING AS
IS FOR NOW.

SCATTERED SHWRS/TSTMS LIKELY TO LINGER INTO THE EVENING AS UL
TROUGH WORKS EAST...BUT BECOME MORE ISOLATED OVERNIGHT AS AIRMASS
LOSES GOOD INSTABILITY/CAPE. BY 12Z SAT...UL TROUGH AXIS SHOULD
BE MOVING OFF PLATEAU...WITH FRONTAL BOUNDARY IN THE NORTHERN TN
VALLEY.

ISOLATED TO SCATTERED TSTMS STILL ON TAP SATURDAY AHEAD OF LL FEATURE
BUT GOOD DRYING KICKING IN EARLY IN THE AFTERNOON. WILL KEEP SMALL
POPS RUNNING.

THINGS REALLY DRY OUT SATURDAY NIGHT AS UPPER RIDGES BUILD IN.
DRY TREND WILL CONTINUE INTO MID-WEEK WHEN ANOTHER COLD FRONT
BRINGS CHANCE OF RAIN LATE TUESDAY NIGHT AND WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    85  64  85  60 /  50  30  30  10
CLARKSVILLE  84  62  83  57 /  50  30  30  10
CROSSVILLE   81  59  78  55 /  40  30  40  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, May 11, 5:30 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI MAY 11 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
TODAY AND TONIGHT. SOME STORMS MAY BECOME STRONG...WITH ISOLATED
STORMS POSSIBLY REACHING SEVERE LIMITS FOR A BRIEF TIME. SEVERE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING NICKLE SIZED HAIL AND
DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:57 PM CDTSevere Thunderstorm WarningOHXWarren33 min
May 11, 4:25 PM CDTSevere Thunderstorm WarningOHXMaury35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.